MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513840
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 11/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a04 captures the reportable event of tip damaged/defective.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal proximal covered stent was used to treat a 5.6cm esophageal cancer during a stent placement procedure performed on (b)(6) 2024.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was advanced through the throat along with the guidewire; however, the stent deployment suture was rubbed on the lesion site, causing a bleed.The stent was then withdrawn, re-smeared with couplant, and placed again at the lesion site, but the same problem occurred.Upon removing the device, it was noted that the tip of the stent was kinked.The procedure was completed with another ultraflex esophageal stent.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a04 captures the reportable event of tip damaged/defective.Block h11: an ultraflex esophageal proximal covered delivery system was received for analysis; the stent was not returned.Visual inspection found that the tip was kinked.No other problems were noted with the delivery system.Product analysis confirmed the reported event of tip damaged/defective.The reported event was most likely due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20896729
Report Number3005099803-2024-06199
Device Sequence Number9053701
Product Code ESW
UDI-Device Identifier08714729716099
UDI-Public08714729716099
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2024
Device Model NumberM00513840
Device Catalogue NumberM00513840
Device Lot Number0030530444
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient Weight61 KG